Alert archive / Missouri / Tornado Warnings in 2014
Tornado Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 7, 2014, 2:45 PM CDT for Ripley County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 7, 2014, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Ripley County, MO
The radar
The Memphis radar (KNQA), 179 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
865
WFUS53 KPAH 071945
TORPAH
MOC181-072015-
/O.NEW.KPAH.TO.W.0050.140607T1945Z-140607T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 315 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES SOUTH OF HANDY...AND MOVING EAST AT 30
MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
DONIPHAN AROUND 315 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BRIAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3665 9113 3675 9113 3676 9072 3654 9074
3662 9114 3664 9113
TIME...MOT...LOC 1945Z 277DEG 24KT 3668 9112
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$1 follow-up statement
689
WWUS53 KPAH 072010
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT SAT JUN 7 2014
MOC181-072015-
/O.CON.KPAH.TO.W.0050.000000T0000Z-140607T2015Z/
RIPLEY MO-
310 PM CDT SAT JUN 7 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL RIPLEY COUNTY IN
SOUTHEAST MISSOURI UNTIL 315 PM CDT...
AT 307 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF GATEWOOD...AND MOVING EAST AT 30
MPH. AT 305 PM...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD NEAR
BRIAR.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
DONIPHAN AROUND 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3660 9105 3665 9104 3670 9098 3671 9072
3654 9074
TIME...MOT...LOC 2010Z 277DEG 24KT 3664 9096
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 7, 1:40 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 7, 1:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT Sat Jun 7 2014 .SHORT TERM...(Tonight through Monday night) Issued at 139 CDT SAT JUN 7 2014 We have been monitoring the evolution of a squall line that originated in south central MO early this morning in association with an MCV/sfc low. It is currently impacting parts of southeast MO this afternoon and will be moving into the southern IL and western KY soon and eventually into SWIN. We had a report of an inch of rain in 15 minutes and winds gusting to 30 mph from a spotter near POF...otherwise the convection has remained sub severe. Latest LAPS data indicates a weak warm frontal boundary from near St. Louis to middle TN. Instability has been increasing throughout the day and has allowed convection to sustain itself. In fact, new convection appears to be forming ahead of the line in parts of southern IL. SPC has issued an MCD for our area for a potential watch this afternoon, giving special attention to the convection from West Plains MO to Ft. Smith AR. Damaging winds and hail, along with very high rainfall rates will be the main threats. An isolated short lived tornado is also possible. We will continue with likely PoPs this evening, but then diminish from west to east overnight as this system pulls out of the area. We should see much lower chances of convection on Sunday in the wake of the aforementioned system. Much of the area may be convection free. Whatever lull Sunday, will be short lived, as the GFS/ECMWF bring another mid level disturbance across the area Sunday night. Best chances will be in the southern half of the area. Then a more significant upper level low will dig into the plains Monday and head toward the area late Monday into Monday night. Therefore, scattered showers and thunderstorms will be a good bet starting on Monday and lasting through Tuesday...as the system approaches and then moves across our region. Heavy rainfall looks to be a good possibility as precipitable waters are running 1.80-1.90 inches. Severe weather is possible, especially on Tuesday when wind fields are expected to strengthen somewhat. No real changes in temperatures expected over the next few days. Highs in the 80s, lows in the 60s. .LONG TERM...(Tuesday night through Saturday) Issued at 139 CDT SAT JUN 7 2014 By 00Z Wednesday, the GFS, ECMWF, and GEM are in good agreement that a cut-off low will be centered over southern Missouri. The slow progression of this low across the Mid Mississippi River Valley will keep the potential for showers and thunderstorms in the forecast Tuesday night into Wednesday. While an isolated strong storm cannot be ruled out, the main impact during this time should be locally heavy rain, with precipitable water values 1.50 to 1.75 inches. As the low weakens and shifts northeast into the Great Lakes Wednesday night, expect a temporary lull in the chance for showers and thunderstorms late Wednesday night into Thursday. However, another ripple of energy in the weak zonal flow pattern is forecast to move slowly across the region Thursday night into Friday night. As a result, the chance for showers and thunderstorms will be somewhat elevated during this time. A transition to mainly dry weather should occur next weekend, though an isolated mainly afternoon/evening thunderstorm certainly cannot be ruled out given the warm and humid air mass in place across the forecast area. Temperatures through the period will be seasonably warm. Expect lows each morning in the mid to upper 60s. Afternoon highs will warm from the lower 80s on Wednesday into the upper 80s by Saturday. && .AVIATION... Issued at 1232 CDT SAT JUN 7 2014 Low pressure over Missouri will track north of the region through tonight. The approach of this low and a weak attendant frontal boundary will result in scattered thunderstorms this afternoon and evening. A few severe storms are possible later this afternoon and early this evening. Scattered to broken cumulus will occasionally restrict ceilings to MVFR, particularly in the vicinity of thunderstorms. Winds will swing around to the west/southwest tonight and then north/northwest Sunday morning as dry conditions return. Will need to monitor the potential development of low clouds and perhaps some fog late tonight and early Sunday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 7, 3:09 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 AM CDT SAT JUN 7 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST. BEST CHANCES WILL BE FROM MIDDAY THROUGH LATE EVENING. A FEW SEVERE STORMS CANNOT BE RULED OUT. PRIMARY HAZARDS WILL BE...LOCALLY DAMAGING WINDS...ISOLATED MARGINALLY SEVERE HAIL AND PERHAPS BRIEF...SHORT LIVED TORNADOES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ONLY A SMALL CHANCE OF STORMS SUNDAY. FOR THE MOST PART A LULL IS EXPECTED...BEFORE CHANCES GRADUALLY INCREASE SUNDAY NIGHT THROUGH MIDWEEK. A FEW STRONG...PERHAPS SEVERE STORMS CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN. THE CHANCES FOR STORMS SHOULD DECREASE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Jun 7, 10:50 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1050 AM CDT SAT JUN 7 2014 MOZ107-071630- CARTER MO- 1050 AM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY IN SOUTHEAST MISSOURI UNTIL 1130 AM CDT... AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WINONA...OR 12 MILES WEST OF VAN BUREN...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VAN BUREN...FREMONT...HUNTER...ELLSINORE AND FREEMONT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jun 7, 11:48 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1148 AM CDT SAT JUN 7 2014 MOZ107-071730- CARTER MO- 1148 AM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY IN SOUTHEAST MISSOURI UNTIL 1230 PM CDT... AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF VAN BUREN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... HUNTER...ELLSINORE AND GRANDIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jun 7, 2:18 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 218 PM CDT SAT JUN 7 2014 MOZ110-112-114-072000- MISSISSIPPI MO-NEW MADRID MO-STODDARD MO- 218 PM CDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STODDARD...NEW MADRID AND MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 300 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARMA...OR 9 MILES NORTHWEST OF LILBOURN... MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LILBOURN...NEW MADRID...HUNTER-DAWSON STATE HISTORIC SITE...EAST PRAIRIE...BIG OAK TREE STATE PARK...TOWOSAHGY STATE HISTORIC SITE...CANALOU...MATTHEWS...HOWARDVILLE...FARRENBURG...DORENA... CATRON AND NORTH LILBOURN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:04 PM CDT | Areal Flood Advisory | PAH | Bollinger, Butler, Cape Girardeau, Mississippi, New Madrid, Scott and 1 more | 116 min |
| Jun 7, 2:25 PM CDT | Tornado Warning | PAH | New Madrid, Stoddard | 35 min |
| Jun 7, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| Jun 7, 2:56 PM CDT | Tornado Warning | PAH | New Madrid | 34 min |
| Jun 7, 3:15 PM CDT | Tornado Warning | PAH | Ripley | 45 min |
Nearby
Tornado Warnings in Missouri, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.